Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 209, NWS Charleston, WV

June 23, 20117 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 23, 2011, 9:01 PM EDT for 7 counties in West Virginia. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 9:01 PM EDT (01:01 UTC)
Expired
Jun 23, 2011, 9:45 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Lincoln County, WV, Nicholas County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 23 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 9:24 PM EDTTSTM WND DMGCharleston, WVTREES DOWN ON ROUTE 119 NEAR LUCADO ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

433 
WUUS51 KRLX 240101
SVRRLX
WVC005-015-019-039-043-067-079-240145-
/O.NEW.KRLX.SV.W.0209.110624T0101Z-110624T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
901 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOONE COUNTY IN WEST VIRGINIA...
  SOUTHWESTERN CLAY COUNTY IN WEST VIRGINIA...
  NORTHWESTERN FAYETTE COUNTY IN WEST VIRGINIA...
  KANAWHA COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CHARLESTON...
  NORTHEASTERN LINCOLN COUNTY IN WEST VIRGINIA...
  WEST CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
  EAST CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...

* UNTIL 945 PM EDT

* AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CROSS LANES TO DUNBAR TO ALUM CREEK...OR ALONG A LINE
  EXTENDING FROM NITRO TO 6 MILES SOUTHEAST OF NITRO TO 9 MILES SOUTH
  OF NITRO...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
  CHARLESTON...ELKVIEW...COAL FORK...PINCH...MARMET...BELLE...
  CHESAPEAKE...EAST BANK...CEDAR GROVE...GLASGOW...PRATT...
  BURNWELL...MONTGOMERY...SMITHERS...POWELLTON AND GAULEY BRIDGE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 46 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
111 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 65 AND 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3835 8107 3818 8113 3801 8135 3827 8194
      3837 8185 3851 8178
TIME...MOT...LOC 0101Z 288DEG 35KT 3842 8170 3834 8174
          3828 8180

$$

28
2 follow-up statements
801 
WWUS51 KRLX 240121
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 PM EDT THU JUN 23 2011

WVC043-079-240129-
/O.CAN.KRLX.SV.W.0209.000000T0000Z-110624T0145Z/
PUTNAM WV-LINCOLN WV-
921 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN AND EAST
CENTRAL PUTNAM COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF LINCOLN AND 
PUTNAM COUNTIES...SO THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3822 8181 3833 8173 3848 8164 3835 8107
      3818 8113 3801 8135
TIME...MOT...LOC 0119Z 288DEG 35KT 3836 8149 3828 8153
          3822 8159

$$

WVC005-015-019-039-067-240145-
/O.CON.KRLX.SV.W.0209.000000T0000Z-110624T0145Z/
NICHOLAS WV-KANAWHA WV-FAYETTE WV-CLAY WV-BOONE WV-
921 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN BOONE...SOUTHWESTERN CLAY...NORTHWESTERN FAYETTE...
KANAWHA AND WEST CENTRAL NICHOLAS COUNTIES...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM CHARLESTON TO ASHFORD...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLE...CHESAPEAKE...EAST BANK...CEDAR GROVE...SHARON...GLASGOW...
DAWES...PRATT...ESKDALE...LEEWOOD...HANDLEY...POND GAP...BURNWELL...
MONTGOMERY...SMITHERS...POWELLTON...BENTREE...INDORE...SWISS AND 
GAULEY BRIDGE.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 55 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
109 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 8...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 65 AND 95.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3822 8181 3833 8173 3848 8164 3835 8107
      3818 8113 3801 8135
TIME...MOT...LOC 0119Z 288DEG 35KT 3836 8149 3828 8153
          3822 8159

$$

19
564 
WWUS51 KRLX 240145
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
945 PM EDT THU JUN 23 2011

WVC005-015-019-039-067-240155-
/O.EXP.KRLX.SV.W.0209.000000T0000Z-110624T0145Z/
NICHOLAS WV-KANAWHA WV-FAYETTE WV-CLAY WV-BOONE WV-
945 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOONE...
SOUTHWESTERN CLAY...NORTHWESTERN FAYETTE...KANAWHA AND WEST CENTRAL 
NICHOLAS COUNTIES HAS EXPIRED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3822 8181 3833 8173 3848 8164 3835 8107
      3818 8113 3801 8135
TIME...MOT...LOC 0145Z 288DEG 35KT 3827 8119 3819 8123
          3813 8129

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:47 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 23, 7:47 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
747 PM EDT THU JUN 23 2011

.SYNOPSIS...
COLD FRONT CROSSES SLOWLY TONIGHT THRU FRIDAY. HIGH PRESSURE
PREVAILS SATURDAY. UPPER LEVEL WAVES APPROACHES SUNDAY. WARM FRONT
LIFTS NORTH MONDAY...FOLLOWED BY ANOTHER COLD FRONT LATE TUESDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
UPDATED TO ADJUST POPS BASED ON LATEST CURRENT DATA AND NEW HI RES
MODELS. MAIN LINE OF CONVECTION...SOME POSSIBLY SEVERE...HAS
ORGANIZED ALONG THE OHIO RIVER THIS EVENING OUT AHEAD OF THE COLD
FRONT. TORNADO WATCH REMAIN IN EFFECT TIL 01Z OVER WESTERN AND
SOUTHERN PORTIONS OF AREA...BUT MAY HAVE TO BE LOCALLY EXTENDED IF
CURRENT CONVECTION MAINTAINS ITS STRENGTH. THIS LINE WILL MOVE
EASTWARD...INITIALLY DUE TO ITS OWN COLD POOL. IT SHOULD HOLD
TOGETHER AS IT MOVES ACROSS THE AREA...SUPPORTED BY SHORT WAVE THAT
CATCHES UP LATER THIS EVENING AND MOVES ACROSS THE AREA. THINK THIS
WILL BE THE MAIN LINE OF CONVECTION...ALTHOUGH CANNOT RULE OUT SOME
ADDITIONAL MORE SCATTERED CONVECTION ALONG THE COLD FRONT AS IT GETS
PUSHED EASTWARD BY THE SHORT WAVE. EXPECT A DRY SLOT TO MOVE IN
BEHIND THE FRONT AND DROPPING POPS FROM WEST TO EAST BEHIND THE
FRONT.

PREVIOUS DISCUSSION...
COLD FRONT AS OF 18Z LOCATED ACROSS WESTERN OH AND WESTERN KY.
MORNING DISTURBANCE HAS SHIFTED NORTH AND EAST OF THE CWA.
ASSOCIATED LOW AND MID LVL CLDS HAVE BEEN SLOW TO FOLLOW
SUIT...WITH MUCH OF THE MTNS STUCK IN THE CLOUDS TDY. LAST FEW HRS
HAVE SEEN THE STRATOCU FINALLY STARTING TO MIX OUT THOUGH.

PREFRONTAL CONVECTION HAS FIRED RIGHT ON CUE WITH APPROACH OF YET
ANOTHER UPR DISTURBANCE. MODELS HAVE DONE A GREAT JOB WITH THIS
AT LEAST IN THE FORCING FIELDS AND HAVE CONTINUED TO USE A
CONSENSUS APPROACH WITH TIMING AND PLACEMENT OF POPS USING VORT.

SVR POTENTIAL BEST ALONG OH RVR AND ACROSS COAL FIELDS WHERE BEST
SHEAR RESIDES ALONG WITH GREATEST AMNT OF SFC HEATING HAS OCCURRED.
STILL WORRIED ABOUT CAPPING INVERSION AND WHAT EFFECTS IT WILL
HAVE FARTHER EAST...ESPECIALLY CONSIDERING LACK OF MUCH INSOLATION
TDY ACROSS THE MTNS. SO FAR CONVECTION HAS BEEN LOW TOPPED AND
ABSENT OF MUCH LIGHTNING. HOWEVER SHEAR PROFILES REMAIN SOMEWHAT
FAVORABLE FOR WEAK ROTATION WITH THE STRONGER DISCRETE CELLS.

COLD FRONT WILL SLOWLY SLIDE EAST TONIGHT AND BECOME RATHER
DIFFUSE. HAVE FRONT IN SE OH ARND 00Z...PERHAPS CHECKING UP FOR A
TIME BEFORE RESUMING A SLOW EASTWARD PROGRESS. MAY TAKE TILL 12Z
TO CLR MTNS...WAITING FOR UPR TROF TO GO NEG TILT. HAVE ANOTHER
LINE OF LKLY POPS WITH ACTUAL FRONT OVERNIGHT...HOWEVER MUCH OF
THE CONVECTION WILL BE ASSOCIATED WITH UPR AIR DISTURBANCE THIS
AFTN AND EVENING.

WILL CONTINUE TO WATCH FOR LCL WATER PROBLEMS DESPITE PWATS COMING
DOWN. THINKING IS AS FRONT BECOMES MORE PARALLEL TO FLOW COULD SEE
MORE IN THE WAY OF TRAINING.

FRONT...OR WHAT IS LEFT OF IT SHIFTS EAST TOMORROW AS UPR TROF AND
FRESHER AIRMASS WORKS IN. MODELS AGREE IN TAKING A DISTURBANCE
THRU TOMORROW AFTN WITH UPR TROF. THIS SHOULD BE ABLE TO SPARK OF
SOME LOW TOPPED SHRA OR CONVECTION IN THE AFTN/EARLY EVEN...ESPECIALLY
ACROSS THE NORTH. WENT MORE PESSIMISTIC WITH SKY COVER TOMORROW
WITH UPR TROF AND DIURNAL HEATING AIDING IN CU DEVELOPMENT.

HAVE GONE ON HIGH SIDE FOR LOWS TONIGHT AND A BLEND FOR HIGHS
TOMORROW. MAY TAKE TILL TOMORROW AFTN FOR LWR DWPTS TO
ARRIVE...BUT TEMPS WILL STAY IN THE UPR 70S SOUTH AND MID/LOW 70S
NORTH.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
SHOWERS AND ISOLATED STORMS ACTIVITY MOVE EAST BEHIND THE FRONT
FRIDAY NIGHT. DRIER CONDITIONS EXPECTED LATE SATURDAY AND SATURDAY
NIGHT WITH DRIER AIRMASS BEHIND THE FRONT. GUIDANCE SHOWS FRONT
STALLING SOUTH OF THE AREA SATURDAY NIGHT...TO LIFT NORTH LATER
SUNDAY.

NEAR NORMAL TEMPERATURES EXPECTED THRU THIS TIME PERIOD.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
STORM ACTIVITY RETURNS SUNDAY AS AN UPPER LEVEL TROUGH APPROACHES
FROM THE WEST. MODELS ARE IN FAIR AGREEMENT WITH THIS WAVE WITH
SOME MINOR PLACEMENT DIFFERENCES NOTED. THEREFORE...INTRODUCE
CHANCE POPS SPREADING FROM NORTHWEST TO EAST LATE SUNDAY INTO
SUNDAY NIGHT.

WITH THIS UPPER LEVEL FORCING...THE STALLED FRONT LIFTS SLOWLY
NORTH ACROSS WV SUNDAY NIGHT...AND NORTH OF WV BY MONDAY NIGHT.
THIS FEATURE...ALONG WITH DIURNAL HEATING...COULD ENHANCE SHOWERS
AND STORMS DEVELOPMENT WITH ADDITIONAL WEAKER DISTURBANCES PASSING
ALOFT. THEREFORE...REARRANGED POPS AND WX LOCATIONS HAVING CHANCES
ACROSS THE ENTIRE AREA ATTM TUESDAY NIGHT...DECREASING FROM WEST
TO EAST BY MID WEDNESDAY.

ONCE AGAIN...BLENDED GMOS AND HPC GUIDANCE FOR TEMPERATURES THROUGH THE
PERIOD WITH SOME MINOR TWEAKS.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
00Z FRIDAY THRU 00Z SATURDAY...
BROKEN THIN LINE OF CONVECTION CURRENTLY ALONG THE OHIO RIVER...
WHICH IS AHEAD OF AN APPROACHING COLD FRONT...WILL MOVE EASTWARD
ACROSS THE AREA TONIGHT...EXITING THE MOUNTAINS AROUND 09Z.
SCATTERED CONVECTION MAY ACCOMPANY THE COLD FRONT ITSELF...BUT
EXPECT THIS WILL BE THE MAIN LINE. COLD FRONT REACHES CENTRAL WEST
VIRGINIA BY 06Z AND EXITS THE MOUNTAINS BY 11Z.

VFR OUTSIDE OF CONVECTION AHEAD OF THE COLD FRONT. BEHIND THE
FRONT...EXPECT SOME BRIEF CLEARING BEFORE MVFR CEILINGS MOVE IN.
ALSO GENERALLY MVFR FOG WILL FORM BETWEEN 06Z AND 13Z...ESPECIALLY
WHERE HEAVIER RAINS HAVE FALLEN...SKIES CLEAR ENOUGH...AND WINDS
DROP OFF...FOR RADIATION TO OCCUR.

AFTER 12Z...CONDITIONS SLOWLY IMPROVING TO VFR CEILINGS WITH
SCATTERED CONVECTION MAINLY NORTH AFTER 18Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM TO LOW

ALTERNATE SCENARIOS: TIMING OF SHOWERS/STORMS MAY BE QUICKER THAN
CURRENT FORECAST. POST FRONTAL STRATUS AND FOG DEPEND ON AMOUNT OF
RAIN...AND THE BRIEF CLEARING BEHIND THE FRONT BEFORE MVFR CLOUDS
MOVE BACK IN.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 06/24/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    M    L    H    M    L    L    M    M
HTS CONSISTENCY  H    H    M    H    H    H    H    L    L    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    L    M    M
EKN CONSISTENCY  M    H    H    H    H    H    M    M    M    M    L    L
PKB CONSISTENCY  H    H    M    H    H    H    H    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    M    M    H    M    L    M    M    H

AFTER 00Z SATURDAY...
BRIEF IFR CONDITIONS FROM INTERMITTENT CLUSTERS OF SHOWERS AND
THUNDERSTORMS WILL GRADUALLY BECOME LESS COMMON THROUGH SATURDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/30
NEAR TERM...JMV
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JMV
Hazardous weather outlook, Jun 23, 1:46 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
146 PM EDT THU JUN 23 2011

KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>027-241800-
GREENUP-CARTER-BOYD-LAWRENCE-GALLIA-WAYNE-CABELL-MASON-JACKSON-
LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-
146 PM EDT THU JUN 23 2011

...TORNADO WATCH 541 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>085-VAZ003-004-WVZ009>011-017>020-028>040-046-
047-241800-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-DICKENSON-
BUCHANAN-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
146 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. PRIMARY
THREAT WILL BE DAMAGING WINDS. IN ADDITION...HEAVY DOWNPOURS COULD
CREATE LOCALIZED FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 8:06 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
806 PM EDT THU JUN 23 2011

KYZ105-WVZ005-013-240045-
LAWRENCE KY-LINCOLN WV-WAYNE WV-
806 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE...NORTHERN
LAWRENCE AND SOUTHWESTERN LINCOLN COUNTIES...

AT 803 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
YATESVILLE LAKE STATE PARK...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR YATESVILLE LAKE STATE PARK AROUND 810 PM...
FALLSBURG AROUND 815 PM...FORT GAY AROUND 820 PM...GENOA AROUND 835
PM...EAST LYNN LAKE AROUND 840 PM AND KIAHSVILLE AROUND 845 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3820 8285 3822 8281 3824 8213 3799 8215
      3810 8287

28
Special weather statement, Jun 23, 8:14 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
814 PM EDT THU JUN 23 2011

WVZ005-006-013>015-240100-
CABELL WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-WAYNE WV-
814 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WAYNE...NORTHERN
LINCOLN...SOUTHERN CABELL...SOUTHERN PUTNAM AND WEST CENTRAL KANAWHA
COUNTIES...

AT 812 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF PROCTORVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SALT ROCK...AND ONA AROUND 820 PM...WEST
HAMLIN AROUND 825 PM...MILTON...AND HAMLIN AROUND 830 PM...CULLODEN
AROUND 835 PM...HURRICANE...AND SWEETLAND AROUND 840 PM...TEAYS
VALLEY AND GRIFFITHSVILLE AROUND 845 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
10 AND 48 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3844 8242 3846 8176 3820 8189 3832 8246

28
Local storm report, Jun 23, 8:17 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
817 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             COOLVILLE               39.21N 81.87W
06/23/2011  U0.75 INCH       ATHENS             OH   PUBLIC

&&

NNNN
Local storm report, Jun 23, 8:18 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
818 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             HUNTINGTON              38.40N 82.36W
06/23/2011  U0.50 INCH       CABELL             WV   PUBLIC

&&

NNNN
Special weather statement, Jun 23, 8:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
832 PM EDT THU JUN 23 2011

WVZ019-020-031-240115-
DODDRIDGE WV-HARRISON WV-RITCHIE WV-
832 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DODDRIDGE...NORTHEASTERN
RITCHIE AND WESTERN HARRISON COUNTIES...

AT 829 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF HARRISVILLE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR WEST UNION AROUND 845 PM...BLANDVILLE AROUND
850 PM...NEW MILTON AROUND 855 PM...SALEM AROUND 905 PM AND WOLF
SUMMIT AROUND 915 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
107 AND 109.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8037 3912 8035 3912 8041 3915 8048
      3914 8052 3917 8059 3915 8062 3920 8106
      3932 8105 3933 8089 3931 8088 3929 8089
      3933 8085

28
Special weather statement, Jun 23, 8:42 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EDT THU JUN 23 2011

WVZ013>015-026-240130-
BOONE WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-
842 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL AFFECT KANAWHA...NORTHEASTERN BOONE...
NORTHEASTERN LINCOLN AND SOUTHERN PUTNAM COUNTIES...

AT 837 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF WINFIELD TO 9 MILES NORTHEAST OF HAMLIN TO HAMLIN...MOVING
EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR POCA...YAWKEY...GRIFFITHSVILLE...AND
TORNADO AROUND 850 PM...SOD...INSTITUTE...AND CROSS LANES AROUND 855
PM...SOUTH CHARLESTON...DUNBAR AND ALUM CREEK AROUND 900 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 33 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
112 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 10...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 73 AND 95.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3827 8217 3837 8208 3838 8205 3841 8205
      3857 8197 3842 8127 3829 8124 3823 8126
      3818 8131 3818 8133 3815 8133 3804 8146

28

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:06 PM EDTSpecial Weather StatementRLXWayne39 min
Jun 23, 8:14 PM EDTSpecial Weather StatementRLXCabell46 min
Jun 23, 8:32 PM EDTSpecial Weather StatementRLXDoddridge, Harrison43 min
Jun 23, 8:42 PM EDTSpecial Weather StatementRLXKanawha, Putnam48 min
Jun 23, 9:11 PM EDTSpecial Weather StatementRLXLincoln34 min
Jun 23, 9:19 PM EDTSpecial Weather StatementRLXWayne26 min
Jun 23, 11:07 PM EDTSpecial Weather StatementRLXFayette38 min
Jun 24, 12:15 AM EDTSpecial Weather StatementRLXNicholas45 min
Jun 24, 12:34 AM EDTSpecial Weather StatementRLXMcDowell41 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.